Econometrica: Nov 1986, Volume 54, Issue 6

Mobility Indices in Continuous Time Markov Chains

https://doi.org/0012-9682(198611)54:6<1407:MIICTM>2.0.CO;2-V
p. 1407-1423

Gary A. Zarkin, John Geweke, Robert C. Marshall

The axiomatic derivation of mobility indices for first-order Markov chain models in discrete time is extended to continuous-time models. Many of the logical inconsistencies among axioms noted in the literature for the discrete time models do not arise for continuous time models. It is shown how mobility indices in continuous time Markov chains may be estimated from observations at two points in time. Specific attention is given to the case in which the states are fractiles, and an empirical example is presented.

Log In To View Full Content

Back